Get your Health question answered in 3 easy steps

187 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Type 1 diabetic. Noticed burning vagina with white discharge. Should I be concerned?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 12927 Questions

default
Posted on Fri, 4 Jan 2013 in Vaginal and Uterus Health
Question: I am a type 1 diabetic and 2 weeks ago we had a family funeral. It was stressful, my sugar ran high. I was also standing for long periods of time in my spanx in a warm room. A few days after the funeral I noticed some white discharge and burning. Tried over the counter monstat and in two days the thick discharge was gone and I just have a thing white-ish discharge. But I now have had increasing itching and discomfort in the clitoral area. Today it is unbearable. It is read but no sores, discharge. I called the gyn and she ordered diflucan 150. After read the internet, should I be concerned this is something else? I am 46 and have been in a monogamous relationship for 10 years
doctor
Answered by Dr. Rakhi Tayal 2 hours later
Hello,
Thanks for posting your query.
Your symptoms are likely to be due to a vaginal fungal infection. These are more commonly seen in diabetics.
The itching is likely to be due to an yeast infection and this can be ruled out only by performing a detailed examination.
This typically presents with the symptoms that you have described. This can be treated with antifungal angents like miconazole and fluconazole. You can follow your gynecologist's instructions carefully.
It is also important to keep your private parts scrupulously clean. Trimming your pubic hair, not using any soap to wash your vagina and keeping the area clean and dry will help.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal 22 hours later
I got the 150 Diflucan and took it yesterday. the symptoms seemed to ease a bit after a few hours. I was impressed. . By bed time i felt great. Slept all nite no issues. Got up this am and after a visit to the bathroom the itching began again. And has gone on all day. Got worse when I wsa dressing for a party and went with silky underwear rather than cotton. Changed and the itching went down a bit. I realize there is no instant cure, but is this normal? Should I be concerned? When should the symptoms subside?
doctor
Answered by Dr. Rakhi Tayal 2 hours later
Hello.
Thanks for writing again.
It usually takes 3-4 days for the symptoms to ease down. For better relief you can use a vaginal pessary like Gyno Daktarin or clotrimazole once a day for 2 weeks. Please follow the instructions on the package carefully.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on Fluconazole

doctor1 MD

i hav cuts on my prepuce jst immediately after mastubation.. and it fades away in 2 days.. shwed to a dermatologist he gave fluconazole 150mg single dose and ointment containing clotraimzole+beclomethazone.. its been 3 days now.. the cuts hav faded a little but its still present.. what should i do?

doctor1 MD

I had casual sex a month ago and a few days after felt the head of my penis burning as well as the part between testicles and anus (urethra?). Some days I felt a sensation like urine incontinency and sometimes i detect discharge which looks and feels very much like pre-semen, but I have found that that discharge is mostly after having sex or just an erection.

I consulted a general medician first and a uro-whatever doctor afterwards. The latter made tests for chlamydia (blood test), VIH, Sifilis, and another urine test (I already had one taken with the first sympthoms). Everything was negative/ok, just mucin was high both times. Now, the first doctor recommended a treatment of Ciprofloxacine with some red pills that made me pee orage color, both for a week. The second doctor gave me some 7 pills that were a mixture of Tinidazole (250 mg), Azitromicine (500 mg) and Fluconazole (37.5) and instructed me to buy 3 more for a total 5 days. Since I was not able to get that combined pill in local drugstore I bought last two separated and Metronidazole instead of Tinidazole. I finished the treatment. Pain has mainwhile relieved mostly, but I still see the discharge. Any suggestions?

doctor1 MD

Good day. I have noticed a strongish smell after urinating. The pharmacist said its either a fungal or bacterial infection. Diflucan was suggested, but that would only sort out a fungal infection not a bacterial?? i had been on antibiotics a while ago and my life is very stressful right now due to my mother being ill. In the past I would use Diflucan after antibiotics to get rid of the candida which antibiotics cause. NOw there is only a smell of the urine but no actual discharge.

doctor1 MD

Dear Dr. For months now I have had tiny clear fluid filled blisters on my hands and feet. It started out looking like a foot fungus on my right foot & soon spread to my left hand & then my left foot & right hand. My primary Dr. gave me 20 days of Fluconazole 150mg & my hands cleared up but my feet didn t clear up all the way. It then turned into what looked like a severe burn & began to bleed & crack until I could hardly walk. I was sent to a dermatologist (nurse practitioner) who said it was psoriasis & I was given Clobetasol Propionate ointment & it cleared it up, but then it came right back & the ointment seems to have no effect on the clear fluid filled bumps until they have turned into a red, dry, sore...The ointment does nothing until the blisters have broken & turned into a painful mess. For some reason I don t think it s psoriasis, because the blisters are never filled with puss, just a clear water looking fluid, this has left me unable to even do housework at times & makes me fear working in my yard because of the pain on the bottom of my feet. What do you think I may have & what can or should I do? I also now have pitting on 5 of my finger nails & I think it was caused by those fungus pills, I don t know what I have. What do you think it could be & what should I do?? Please help! Thank you, Rob

doctor1 MD

I was having itching in my areas involving touching such as thighs, underarms and it was causing sour smell, so i asked one of the doctors here and they said that i have XXXXXXX otch and prescribed me an anti fungal cream but couldnt find it. I...

doctor1 MD

Hello doc my mother has some skin problem

doctor1 MD

I have a persistent yeast infection using fluconasole only takes it away for a day or two at the most. Sounds like nothing but is very uncomfortable. It was triggered when I was required to take 4 amoxicillin before a dental procedure after a knee...